MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number CX*FX05RE
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has not been returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code 20 has been referenced in the conclusions section of h6.A review of the device history record and shipping inspection record of the involved product code/lot number combination was conducted with no relevant findings.A search of the complaint file found no other report with the involved product code/lot number combination.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported a leak in the capiox device during priming.Follow up communication with the user facility provided the following information: (1) a leak of priming solution was noted at the arterial blood exit of the oxygenator; (2) after inspection, a crack was found in the arterial blood exit; (3) the oxygenator was taken from the box, there were no signs of damage on the oxygenator box; and (4) there was no patient involvement.
 
Additional Manufacturer Narrative
This report is being submitted as follow up number 1 to provide the returned sample evaluation results.The actual device was returned to the manufacturing facility for evaluation.Visual inspection confirmed the customer's complaint.The actual sample had a crack on the blood outlet port.There was not any other anomalies on the other parts of the device.The actual sample was built into a circuit with tubes.Colored saline solution was circulated in the circuit.A leak was noted at the crack on the blood outlet port.Simulated testing was conducted using current product samples, but could not be duplicated.There is no evidence that this event was related to a device defect or malfunction.While the actual cause of the reported event cannot be definitively determined based on the available information, it is likely that the actual sample was exposed to a shock force which exceeded the strength limit of this product and became cracked on the blood outlet port.Ashitaka factory conducts 100% leak test and 100% visual inspection on this product before application of the caps to the ports.It is likely that the actual sample became damaged after the sample left the manufacturing facility.However, it cannot be determined when and how the device became damaged.The device labeling does address the potential for such an event in the instruction for use (ifu) with the statement such as the following: "do not use an oxygenator and reservoir that leaks.Replace it with another capiox fx05 oxygenator and reservoir." all available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.

Brand Name
CAPIOX FX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key6552426
Report Number9681834-2017-00092
Device Sequence Number11007632
Product Code DTZ
UDI-Device Identifier04987350781758
UDI-Public(01)04987350781758(17)190531(10)160622
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K071572
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue NumberCX*FX05RE
Device Lot Number160622
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/11/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/08/2017
Supplement Report FDA Received Date06/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1